Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2004, 6:49 AM CST for Baldwin County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 6:49 AM CST (12:49 UTC)
- Expired
- Nov 24, 2004, 7:30 AM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 5:20 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 241249
SVRMOB
ALC003-241330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
649 AM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH BALDWIN COUNTY IN SOUTHWEST ALABAMA
* UNTIL 730 AM CST
* AT 643 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF
VAUGHN...OR ABOUT 16 MILES NORTHWEST OF BAY MINETTE...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VAUGHN AND STOCKTON BY 700 AM CST
LATHAM BY 705 AM CST
RABUN BY 715 AM CST
I65 AND CR 47 BY 720 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3115 8762 3102 8762 3101 8760 3094 8794
3094 8794 3095 8792 3098 8796 3107 8794
3111 8796 3122 8765
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 6:15 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 24, 6:15 AM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 615 AM CST WED NOV 24 2004 QUICK UPDATE TO PUT ZONES UNDER A NEW TORNADO WATCH UNTIL 1100 AM. ALL COUNTIES IN WATCH EXCEPT WAYNE AND CHOCTAW. A FLOOD WATCH IS ALSO IN EFFECT FOR WAYNE...GREENE AND PERRY IN SOUTHEAST MISSISSIPPI AND FOR CHOCTAW...WASHINGTON...CLARKE...MONROE AND WILCOX COUNTIES IN SOUTHWEST ALABAMA. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH ALZ051>056. SMALL CRAFT ADVISORY ALL ZONES. FL...SMALL CRAFT ADVISORY ALL ZONES. MS...FLOOD WATCH ON WED MSZ067-075-076. && 01
Hazardous weather outlook, Nov 23, 10:02 PM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...COR HEADER TIME NATIONAL WEATHER SERVICE MOBILE AL 1002 PM CST TUE NOV 23 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 1002 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TONIGHT... CLUSTERS OF THUNDERSTORMS...SOME SEVERE AND POSSIBLY TORNADIC WILL MOVE EAST AND NORTHEAST ACROSS CENTRAL MISSISSIPPI AND THE NORTHERN SECTIONS OF ALABAMA OVERNIGHT. SOME OF THE STORMS MAY MOVE AS FAR SOUTH AS THE NORTHERN EXTREMES OF THE OUTLOOK AREA...OR ACROSS CHOCTAW AND WILCOX COUNTIES. IF THIS OCCURS IT SHOULD BE LATE TONIGHT...BETWEEN 3 AND 6 AM. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH FOR THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL BE ON WEDNESDAY...BETWEEN 6 AM AND 6 PM. A WELL DEVELOPED LINE OF SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS INLAND SOUTHEAST MISSISSIPPI NOT LONG AFTER SUNRISE AND MOVE INTO SOUTHWEST ALABAMA BETWEEN 9 AM AND NOON. THE LINE OF SEVERE STORMS WILL MOVE EAST OF INTERSTATE 65 AFTER NOON. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE ISOLATED...DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES. RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH A FEW 4 INCH AMOUNTS BEFORE THE RAIN ENDS OVER THE AREA WEDNESDAY EVENING. THE HEAVIER RAINFALL AMOUNTS ARE ANTICIPATED TO BE NORTH OF INTERSTATE 10. THIS COULD BRING A RESPONSE TO SMALL CREEKS AND STREAMS AND BRIEF FLOODING FROM INUNDATION OF LOW LYING AREAS. A FROST OR LIGHT FREEZE CAN BE EXPECTED OVER INTERIOR PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL ALABAMA ON FRIDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S. STAY TUNED FOR FURTHER UPDATES DUE TO RAPIDLY CHANGING CONDITIONS DEVELOPING BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...THEY SHOULD REMAIN ALERT FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS BEGINNING EARLY WEDNESDAY AND CONTINUING THROUGH WEDNESDAY LATE AFTERNOON.
In the hours before
Special weather statement, Nov 24, 1:03 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 103 AM CST WED NOV 24 2004 ALZ051>055-061>064-MSZ067-075-076-078-079-240900- BALDWIN COASTAL-BALDWIN INLAND-CHOCTAW-CLARKE-GEORGE-GREENE- MOBILE COASTAL-MOBILE INLAND-MONROE-PERRY-STONE-WASHINGTON-WAYNE- WILCOX- 103 AM CST WED NOV 24 2004 ...TORNADO WATCH NUMBER 893 IN EFFECT UNTIL 600 AM CST... A TORNADO WATCH IS IN EFFECT UNTIL 600 AM CST FOR THE FOLLOWING COUNTIES IN SOUTHWEST ALABAMA...CHOCTAW...CLARKE...WASHINGTON... MONROE...WILCOX...MOBILE AND BALDWIN. STAY TUNED FOR THE LATER FORECASTS AND UPDATED STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:29 AM CST | Tornado Warning | MOB | Washington | 31 min |
| Nov 24, 4:01 AM CST | Tornado Warning | MOB | Washington | 14 min |
| Nov 24, 4:13 AM CST | Tornado Warning | MOB | Clarke | 32 min |
| Nov 24, 4:19 AM CST | Severe Thunderstorm Warning | MOB | Washington | 41 min |
| Nov 24, 4:29 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 31 min |
| Nov 24, 4:44 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 31 min |
| Nov 24, 5:16 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 44 min |
| Nov 24, 5:28 AM CST | Tornado Warning | MOB | Clarke, Washington, Wilcox | 32 min |
| Nov 24, 5:57 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Nov 24, 6:00 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 30 min |
| Nov 24, 6:07 AM CST | Tornado Warning | MOB | Mobile | 23 min |
| Nov 24, 6:16 AM CST | Tornado Warning | MOB | Monroe | 44 min |
| Nov 24, 6:33 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 27 min |
| Nov 24, 6:53 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 24, 6:53 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 24, 7:06 AM CST | Tornado Warning | MOB | Mobile | 24 min |
| Nov 24, 7:35 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| Nov 24, 7:47 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 58 min |
| Nov 24, 8:16 AM CST | Tornado Warning | MOB | Covington | 29 min |
| Nov 24, 8:38 AM CST | Special Marine Warning | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.